MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Premature Activation (1484); Device-Device Incompatibility (2919); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil fractured and deployed prematurely.Both pieces of the coil had to be snared.A 10x50 embold fibered detachable coil system was selected for use in a splenic artery embolization procedure.Multiple coils were deployed without issue using a non-boston scientific microcatheter.The physician was attempting to position the embold coil but encountered difficulty in the coil forming as he intended.To assist in positioning, the delivery system was advanced in and out of the microcatheter multiple times.During one of these advancements, the coil broke in half, which prematurely deployed the distal portion of the coil into the artery while the proximal portion of the coil remained in the microcatheter.The proximal portion of the coil was then pushed out into the artery using a syringe.Neither portion of the coil was in an ideal location, so the physician elected to retrieve both fragments.During retrieval of one of the pieces, while pulling back the coil using a snare, the embold coil hooked onto the coil pack and began pulling it back.After some maneuvering, both pieces were retrieved.The procedure was completed using a non-boston scientific coil.
 
Additional Manufacturer Narrative
Device analysis: returned product consisted of an embold fibered coil 10x50 attached to a snare device.No components of the embold device were returned apart from the coil.The coil showed severe stretching.Inspection of the remainder of the device revealed no other damage or irregularities.The complaint of coil damage was confirmed due to the reported event and the coil returned on the snare device.There was no evidence of any damage or irregularities contributing to the reported premature deployment difficulty, which could not be confirmed because the clinical circumstances could not be replicated.
 
Event or Problem Description

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16956290
Report Number2124215-2023-24323
Device Sequence Number11598000
Product Code KRD
UDI-Device Identifier08714729983651
UDI-Public08714729983651
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0030845187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown